PFIZER COVID 19 Vaccine Side Effects| Everything Patients Have Experienced So Far And Vaccine’s Intensifying Concerns!

  • AUTHOR: DAKOTA ARDEN
  • POSTED ON: 17/Dec/2020
-

For almost a year, we were praying to get a vaccine for Coronavirus, and now that we have one, it’s made things a bit more complicated!


Two healthcare workers have apparently developed intense reactions just a few minutes after getting the Pfizer’s Coronavirus vaccine last week. As a result, one of the two staff members has been hospitalized until Thursday.


However, a decision has been made that these cases will not hinder the process of vaccine rollouts. The information has been shared publicly just for the sake of ethics and transparency.


One of the workers who developed further complications is a middle-aged woman with no allergies' history. She happened to develop an anaphylactic reaction only within 10 minutes of receiving the Bartlett Regional Hospital in Juneau. She started experiencing a strange rash all over her face as well as torso along with shortness of breath and an increased heart rate. 


How do you support your teen's mental health during COVID-19?


According to Dr. Lindy Jones, Director of hospital’s emergency department – the worker was given a shot of epinephrine first, which is actually a standard treatment for severe allergic reactions. Fortunately, her symptoms reduced but they re-emerged soon, after which she was put on steroids and an epinephrine drip.


The minute doctors stopped giving her the drip, the symptoms re-emerged. Due to this reason, the woman was shifted to the ICU, where she was observed overnight. By Wednesday, the drip weaned off. Although the woman was supposed to be discharged by Wednesday evening, the hospital insisted her to stay another night for observation.


The 2nd worker was male and he received his dose on Wednesday after which his eyes developed puffiness and he experienced scratchy throat and lightheadedness. The standard protocol was followed and he was given a shot of epinephrine, Pepcid, and Benadryl. The worker was normal after a few minutes and was released in about an hour or so.


The hospital went ahead with the initial plan and administered 144 total doses by Wednesday night. They claim that the workers didn’t wish to force negative implications on others who were lining up for the vaccine. In fact, the chief medical officer at the hospital said that they don’t have plans to cancel their treatment schedule, dosing, or regime.




In the clinical trial – 44,000 participants – the Pfizer was shown to have 95% effectiveness and security. The cases observed at the hospital in Alaska are likely to have intensified due to side effects. Experts have said that the developments may urge them to make prompt phone calls to tighten the guidelines so that the side effects can be reduced and monitored.


Here's how to stay mentally healthy during social isolation!


The vaccine expert who served as the member of the outside advisory panel for Food and Drug Administration said that appropriate precautions are already in place. He continued that the patients are supposed stay back for at least 15 minutes after getting the shot.


The medical community asserts that due to minor side effects, the entire process can’t be stopped. But it is essential that they find the vaccine's component that is creating this reaction.


Dr. Jay Butler, a leading infectious-disease expert with the Center for Disease Control and Prevention, has said that it’s better that doctors continue to monitor the patients for 15 minutes after the recipient of the shot. This technique of administration worked in Alaska. Furthermore, there must be supply of epinephrine and oxygen to manage possible anaphylactic reactions.


By the end of the year, it is being predicted that millions of Americans will be lined up to take the Pfizer vaccine. Its unclear how many people have taken the shot so far but the number is positive for sure.


Alex M. Azar II, the health and human services secretary, has promised that his department will release the data soon enough. However, we know for sure that it won’t be out for several days – could also take a week.


The reaction that the worker in Alaska experienced was the same anaphylactic reaction that workers in Britain experienced. And just like her, they recovered. However, these cases will be unraveled by Thursday after the FDA scientists sit down for a meeting with an agency of outside experts. They will decide whether or not to approve the Moderna’s Covid-19 vaccine just in case of an emergency.


Bother Moderna and Pfizer/BioNTech COVID-19 vaccines are developed from similar type of technology and have the same ingredients, so nobody is sure what is causing the allergic reaction so far. It is being said that both vaccines are composed of genetic materials called mRNA, that are encased in a bubble of oily molecules known as lipids. However, the combination of the lipids is different.


Check out what social isolation means for children?


In both vaccines, the bubbles are coated with a molecule known as polyethylene glycol that he considered as the leading contender. Apparently, it could be the one triggering the allergic reaction. Some experts believe that more investigation is required on this.


After the workers in Britain experienced side effects of COVID-19 vaccine, main authorities warned against the vaccines to people who may have allergies. In addition, authorities made sure that vaccines are not given to people who have experienced anaphylactic reactions related to food, medicines, or vaccines in the past. It is rarely experienced, but it is better to take precautions than be sorry later.


Pfizer officials have claimed that two British people who experienced the side effects have a history of severe allergies. One of them happens to be 49 year old and is allergic to eggs, and the other is in her 40s and is allergic to several medicines. This is actually interesting, because Pfizer doesn’t have eggs in its components.




British have also confirmed that there is a third patient with a possible allergic reaction but they’re unable to describe it completely as of yet.

With all said, it is important that we tell you that anaphylaxis is a life-threatening condition that can leave you with impaired breathing along with drops in blood pressure. It usually occurs minutes after exposure to allergies.


If you find the information useful, like us on Facebook and also get a chance to win a gift! 

         

                                  

Updated 2020-12-21 at 01:30:59

ENTER COMMENT

Back To Top